Alert archive / Oregon / Freeze Warnings in 2011
Freeze Warning 9, NWS Medford, OR
NWS Medford, OR issued this freeze warning at Apr 2, 2011, 3:17 AM PDT for Curry County, Jackson County, Josephine County, Oregon. It took effect at Apr 3, 2011, 3:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2011, 3:17 AM PDT (10:17 UTC)
- In effect from
- Apr 3, 2011, 3:00 AM PDT
- Expired
- Apr 3, 2011, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 75 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2300 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184 WWUS76 KMFR 021017 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 317 AM PDT SAT APR 2 2011 ORZ024-026-022200- /O.UPG.KMFR.FZ.A.0006.110403T1000Z-110403T1400Z/ /O.NEW.KMFR.FZ.W.0009.110403T1000Z-110403T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 317 AM PDT SAT APR 2 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE: LOWS WILL DIP TO BETWEEN 29 AND 32 DEGREES BETWEEN 3 AM AND 9 AM SUNDAY MORNING. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ STAVISH
3 follow-up statements
139 WWUS76 KMFR 022134 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 234 PM PDT SAT APR 2 2011 ORZ024-026-031000- /O.CON.KMFR.FZ.W.0009.110403T1000Z-110403T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 234 PM PDT SAT APR 2 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT SUNDAY. * TEMPERATURE: LOWS WILL DIP TO BETWEEN 29 AND 32 DEGREES BETWEEN 3 AM AND 9 AM SUNDAY MORNING. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
283 WWUS76 KMFR 030950 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 250 AM PDT SUN APR 3 2011 ORZ024-026-031600- /O.CON.KMFR.FZ.W.0009.110403T1000Z-110403T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 250 AM PDT SUN APR 3 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURE: LOWS WILL DIP TO BETWEEN 26 AND 32 DEGREES BETWEEN THROUGH 9 AM THIS MORNING. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ STAVISH
323 WWUS76 KMFR 031556 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 856 AM PDT SUN APR 3 2011 ...FREEZE WARNING EXPIRED... .TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING AND THUS THE FREEZE WARNING WAS ALLOWED TO EXPIRE. ORZ024-026-031700- /O.EXP.KMFR.FZ.W.0009.000000T0000Z-110403T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 856 AM PDT SUN APR 3 2011 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. TEMPERATURES ARE NOW ABOVE FREEZING SO NO ADDITIONAL IMPACTS FROM COLD TEMPERATURES ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Apr 2, 3:10 AM PDT, 7 minutes earlier.
Area forecast discussion, Apr 2, 3:10 AM PDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
310 AM PDT SAT APR 2 2011
.DISCUSSION...COLD FRONT MOVING THROUGH THE COUNTY WARNING AREA
THIS MORNING HAS PRODUCED UP TO .40" OF RAIN AT THE COAST AND UP
TO A TENTH OF AN INCH INLAND TO THE CASCADES AS OF 2 AM. RAIN AND
SNOW WILL SPREAD EAST OF THE CASCADES THROUGH DAYBREAK WITH SNOW
LEVELS DIPPING FROM AROUND 4000 FEET DOWN TO BETWEEN 2000 AND 3000
FEET. SNOW ACCUMULATIONS WILL BE MAINLY ABOVE 4000 FEET WITH UP TO
A COUPLE INCHES EXPECTED...NO SIGNIFICANT IMPACTS. TEMPERATURES
THIS AFTERNOON WILL BE ROUGHLY 20 DEGREES COOLER THAN FRIDAY.
THE FREEZE POTENTIAL FOR TONIGHT ACROSS THE ROGUE AND ILLINOIS
VALLEYS STILL LOOKS REASONABLE. DO NOT HAVE HIGH REAL CONFIDENCE
ON THE EXTENT OF TRAILING CLOUD COVER BEHIND THIS TROUGH HOWEVER.
TRENDS IN LATEST MODEL FORECASTS DO SUPPORT PARTIAL CLEARING OVER
THE WEST AND MOS GUIDANCE ALONG WITH NAM12/ADJUSTED MET GRIDS
CONTINUE TO POINT TOWARD LOWS NEAR 32 ACROSS JACKSON AND JOSEPHINE
COUNTIES. HAVE OPTED TO UPGRADE THE FREEZE WATCH TO A WARNING.
SUNDAY AFTERNOON AND NIGHT HIGH PRESSURE BUILDS IN WITH CONDITIONS
REMAINING MAINLY DRY WITH TEMPERATURES REBOUNDING BACK CLOSER TO
NORMAL. THE NEXT COLD FRONT IS STILL ON TRACK TO ARRIVE INTO THE
WEST SIDE MONDAY AFTERNOON AND PROGRESS SLOWLY SOUTH AND EAST
THROUGH TUESDAY. HAVE INCREASED SOME POPS IN THIS PERIOD.
A DEEP UPPER TROUGH IS FORECAST TO MOVE IN FOR THE WED-FRI PERIOD
WHICH WILL PRODUCE COOLER THAN NORMAL CONDITIONS AND CONTINUING
CHANCES FOR SHOWERS MOST AREAS.
&&
.AVIATION...WDSPRD MVFR CONDITIONS EXPECTED W OF CASCADES THROUGH
THE MORNING WITH TERRAIN OBSCD. MEDFORD AREA HOWEVER SHOULD REMAIN
JUST ABOVE MVFR. PERIODS OF MVFR WX POSSIBLE IN RAIN CHANGING TO
SNOW THROUGH THE MORNING EAST OF THE CASCADES. AFT 18Z...IMPROVING
WEATHER WITH VFR WX ALL AREAS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING FROM 3 AM TO 9 AM PDT SUNDAY FOR ORZ024-026.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT THIS MORNING FOR
PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT SUNDAY
FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT THIS MORNING FOR
PZZ370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT THIS AFTERNOON FOR
PZZ376.
STAVISHHazardous weather outlook, Apr 1, 2:43 PM PDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 243 PM PDT FRI APR 1 2011 ORZ024-026-021300- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- 243 PM PDT FRI APR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA AND USHER IN SIGNIFICANTLY COOLER AIR LATE TONIGHT WHILE LOWERING SNOW LEVELS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY IN THE WAKE OF THE COLD FRONT...A FREEZE WATCH IS IN EFFECT LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.